Funnel Cloud, Grant
- When
- June 12, 11:46 AM CST
- Where
- Grant County, 2.13 mi NNW of Dickeyville
- Reported by
- Public
- Coordinates
- 42.660, -90.610
A funnel cloud was sighted near Dickeyville.
As showers and storms move across southwest Wisconsin during the late morning of June 12th a funnel cloud was sighted near Dickeyville (Grant County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
As showers and storms move across southwest Wisconsin during the late morning of June 12th a funnel cloud was sighted near Dickeyville (Grant County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 12, 11:42 AM CST, 4 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 1242 PM CDT Wed Jun 12 2019 .SHORT TERM...(Today and tonight) Issued at 309 AM CDT Wed Jun 12 2019 Main short-term fcst concerns are SHRA/TSRA chances today into this evening and cool temperatures. Data analysis at 06z had a weak area of low pressure over western Lk Superior with troughing SW to another weak low in NW IA. WV imagery showed a shortwave moving east across NW IA. Lift ahead of this feature along with lower level thermo-dynamic forcing and 850-700mb moisture transport producing a broad area of mainly -RA/-SHRA across much of the SE half of the region early this morning. Shortwave curl could be seen in radar composite reflectivity near Algona IA. No issues noted with 12.00z model initializations. Solutions similar in taking the NW IA shortwave east across the area thru this morning while broader longwave troughing deepens over the mid/upper MS valley. Models progressive with the mid level trough axis moving east of the area this evening with weak shortwave ridging building into MN/IA already by 12z Thu. Short-term fcst confidence is generally good this cycle. In the short-term, NAM/GFS/ECMWF and CAMs/hi-res models all continue rather deep layered ascent and the broad area of -RA/-SHRA across the area thru daybreak. Lift and the precip to then diminish from west to east thru the morning as the weak sfc low and shortwave move east of the fcst area. Mid level trough axis with its falling hgts and its deep, cyclonic convergence remains west of or over the fcst area thru this afternoon. Given the cool temps aloft, 500-1000 J/KG MUCAPE is progged to develop over the area by late this morning and for this afternoon. This with little or no CIN and sfc temps only warming into the mid/upper 60s. Continued the trend of 70-100% rain chances east and out of the area thru the morning as well as limiting TSRA mention this morning to isolated. Continued with 30- 70% SHRA chances and 20-30% TSRA chances this afternoon, mainly over the central/east parts of the fcst area east of the mid level trough axis. SHRA/TSRA come to an end rather quickly this evening with loss of CAPE and passage of the trough axis. Models then in good agreement for subsidence and lower level drying to rather quickly spread across the area behind the departing trough axis with clear/mostly clear skies across the fcst area by late evening. A tighter sfc pressure gradient to remain over the area tonight for some NW winds 5-10mph to help keep the BL stirred. Even so, after a cool day today, the blend of guidance lows in the 40s (even a few upper 30s in the normally colder low-laying areas of central WI) appear reasonable. .LONG TERM...(Thursday through Tuesday) Issued at 309 AM CDT Wed Jun 12 2019 For Thursday thru Friday night: main fcst concerns this period are SHRA/TSRA chances Fri/Fri night. 12.00z models in good agreement for shortwave ridging in NW flow aloft to slide across the region Thu, followed by shortwave energy dropping toward Lk Superior Thu night. Some detail differences, but hgts to fall again already Fri/Fri night ahead of shortwaves coming across the central plains and dropping into the northern plains. Fcst confidence is good Thu/Thu night then trends toward average Fri/Fri night. Shortwave ridging aloft and a sfc high pressure ridge spell a quiet, dry and mostly sunny day for the area on Thu. Highs below normal though as mixed 925/850mb temps only supporting highs in the upper 60s to low 70s. Next sfc-700mb trough already deepening in the central/northern plains Thu night, with a mdt/strong 850-700mb warm advection 'wing' to quickly spread across the fcst area later Thu night. Question is the moisture, but both NAM/GFS indicating mdt 850- 700mb moisture transport/theta-e convergence with PW values climbing to around an inch in the warm advection 'wing' by 12z Fri. Potential for some weak CAPE when lifting saturation 800mb parcels as well late Thu night. The small consensus SHRA/TSRA chances by late Thu night good for now. Moisture, and SHRA/TSRA chances continue to increase over the area Fri/Fri night, ahead of approaching shortwaves and a low from the plains. Models differ on convection placement Fri/Fri night and this to be expected until the details sort themselves out. Friday does trend to be a warmer day in deeper S-SW low level flow, with highs warming back to near normal. For Saturday thru Tuesday (days 4 to7): main fcst concerns this period are SHRA/TSRA chances Sat into Sunday and again Tue. Medium range model runs of 12.00z in general agreement for more troughing to move across the Upper Midwest Sat into Sun, followed by some weak shortwave ridging for Mon then more troughing digging into the northern plains Tue. Plenty of meso-scale detail differences as one would expect in the day 4-7 timeframe, with average fcst confidence this period. An approaching, passing sfc low, along with some shortwave energy thru the flow and PW values of around 150% of normal in the offering for Sat. Though little confidence in the details, the consensus 30- 50% SHRA/TSRA chances Sat, diminishing with passage of the low/ shortwaves Sat night/Sun are reasonable for now. Trend of dry on Mon with near normal highs under the weak shortwave ridging looks good. With yet another low/trough moving into the northern plains Tue and increasing moisture ahead of it, some small SHRA/TSRA chances mainly across the west parts of the fcst area appear OK for now. Better confidence that high temps for Sat-Tue will be near to perhaps above normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Jun 12 2019 Isolated to scattered showers are expected across the area this afternoon with the potential for an isolated thunderstorm. Otherwise, MVFR stratus will become scattered and go over to cumulus by late afternoon. Showers will diminish by this evening as high pressure builds into the area providing VFR conditions. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...RRS LONG TERM...RRS AVIATION...Wetenkamp
Hazardous Weather Outlook National Weather Service La Crosse WI 545 AM CDT Wed Jun 12 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 545 AM CDT Wed Jun 12 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible into early this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible from late Thursday night through Saturday night, and late Monday night and Tuesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. RRS/04
The Quad Cities radar (KDVN), 117 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near Dickeyville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2019Every state in 2019This day in weather historyWarnings in Wisconsin, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830177.